MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS XT 7600 INTEGRATED SYSTEM; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS XT 7600 INTEGRATED SYSTEM; IN-VITRO DIAGNOSTICS
Catalog Number 6844461
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that discordant, higher than expected troponin i results were obtained when samples from two different patients were tested using vitros high sensitivity troponin i (hstni) reagent lot 1492 on two different vitros xt7600 integrated systems.The results were considered discordant upon repeat testing of the same patient samples.The assignable cause of the event was an instrument related issue of contamination due to improper protocol.The customer was using hypochlorite (bleach) in the laboratory.According to v-docs of the vitros xt 7600 system: cleaning solutions: "do not use any solvents or cleaning solutions on any part of the vitros instrument other than distilled or deionized water.Never use bleach cleaners on or near the vitros instrument." an ortho field engineer (fe) and field application specialist (fas) performed decontamination of the wells incubator, replaced the absorption pack, installed new universal wash, and thoroughly cleaned and decontaminated both the solid and liquid waste containers on both instruments.In addition, the sr packs were replaced to ensure proper reagent delivery and maintain system cleanliness.Following these corrective actions, the systems were recalibrated for vitros hstni, and both quality controls and patient samples were repeated in replicate.All results reproduced within expected performance ranges.The event was determined to be caused by contamination within the instruments due to the use of bleach (hypochlorite) cleaning agents in the laboratory.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant, higher than expected troponin i results were obtained when samples from two different patients were tested using vitros high sensitivity troponin i (hstni) reagent lot 1492 on two different vitros xt 7600 integrated systems.The results were considered discordant upon repeat testing of the same patient samples.Vitros xt 7600 integrated system: s/n (b)(6) (j1) patient 1, sample 1, vitros hstni result 37.68 ng/l (above cutoff) vs.Expected hstni result of 4.29 ng/l (below cutoff) vitros xt 7600 integrated system: s/n (b)(6) (j2) patient 2, sample 1, vitros hstni result 30.37 ng/l (above cutoff) vs.Expected hstni result of 8.01 ng/l (below cutoff) biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant, higher than expected vitros hstni results were reported by the laboratory; however, the physician later questioned the results.Ortho has not been made aware of any allegation of patient harm related to this event.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS XT 7600 INTEGRATED SYSTEM
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24669923
Report Number1319681-2026-00017
Device Sequence Number5042788
Product Code JJE
UDI-Device Identifier10758750031610
UDI-Public(01)10758750031610
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6844461
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2026
Initial Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown